MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation.The event is currently under investigation.
 
Event or Problem Description
It was reported that the physician stated when the zenith flex aaa endovascular graft bifurcated main body was initially implanted on (b)(6) 2016, there was a type 1a endoleak, he stated calcification in the infrarenal seal zone had affected the seal.He was monitoring the endoleak and a couple of months later he did a secondary procedure and implanted a competitor stent into the proximal seal zone of the flex graft.When he did a computed tomography (ct) scan to follow-up this secondary procedure the endoleak was still evident and he has reported that the distal end of the competitor stent has caused a fabric tear in the flex graft.He plans to explant this graft on (b)(6) 2017 and return to cook for evaluation.Additionally, it was reported that he did a secondary procedure where he added a bare stent from another company and placed this within the proximal end of the flex graft to see if this improved the endoleak.The leak became worse and it is now evident on ct that the distal end of this bare stent has caused a fabric tear in the flex graft, therefore he is planning to explant the graft.Patient outcome was not provided.
 
Additional Manufacturer Narrative
Investigation/evaluation: visual inspection and dimensional verification of the returned product has been performed.A review of the device history record, instructions for use, manufacturing instructions, and quality control data was also conducted.One component, consisting of two body stents was received.The suprarenal stent, sealing stent, one body stent, ipsilateral limb, and contralateral limb were not received with the component.It is likely that both ends of the component had been cut during the explant procedure.The qc specification, manufacturing instructions and design history files were reviewed.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record of the finished product showed no non-conformances were noted.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.A type i endoleak occurs when there is a gap between the graft and the vessel wall at ¿seal zones.¿ possible root causes for type i endoleaks could be due to inappropriate sizing, inappropriate deployment procedure followed (deployment of the suprarenal stent in the infrarenal abdominal aorta rather than in suprarenal abdominal aorta), patient¿s anatomical conditions (calcification), disease progression (aneurysm neck expansion, increase in the aneurysm diameter) leading to iliac dilation or inappropriate sizing.It was reported that there was calcification present in the infrarenal seal zone, which caused type i a endoleak.The actual cause for type ia endoleak in the tffb main body device is procedure related - patient condition related to occurrence.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6826748
Report Number1820334-2017-02275
Device Sequence Number65014
Product Code MIH
UDI-Device Identifier10827002484181
UDI-Public(01)10827002484181(17)180209(10)6658753
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-28-96-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;